Advertisement

Algorithmica

, Volume 36, Issue 3, pp 261–293 | Cite as

New Bounds for Multidimensional Packing

  • Seiden
  • van Stee
Article

Abstract

New upper and lower bounds are presented for a multidimensional generalization of bin packing called box packing. Several variants of this problem, including bounded space box packing, square packing, variable-sized box packing and resource augmented box packing are also studied. The main results, stated for d=2 , are as follows: a new upper bound of 2.66013 for online box packing, a new 14/9 + ɛ polynomial time offline approximation algorithm for square packing, a new upper bound of 2.43828 for online square packing, a new lower bound of 1.62176 for online square packing, a new lower bound of 2.28229 for bounded space online square packing and a new upper bound of 2.32571 for online two-sized box packing.

Keywords

Bin packing Box packing Approximation algorithms Online algorithms 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag New York Inc. 2003

Authors and Affiliations

  • Seiden
    • 1
  • van Stee
    • 2
  1. 1.Department of Computer Science, 298 Coates Hall, Louisiana State University, Baton Rouge, LA 70803, USA.US
  2. 2.Institut f{ü}r Informatik, Albert-Ludwigs-Universit{ä}t, Georges-K{ö}hler-Allee, 79110 Freiburg, Germany. vanstee@uni-freiburg.de.DE

Personalised recommendations